Georgia, 2010Flash Flooding and Hail in Georgia, June 27, 2010
June 27, 2010 · NWS CHS · 20 events in 6 counties and zones
An upper level ridge was present over the Southeast. A weak lee-side trough developed over the Midlands during the afternoon and spawned showers and thunderstorms along residual convective outflows from the previous day's thunderstorm activity.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level ridge was present over the Southeast. A weak lee-side trough developed over the Midlands during the afternoon and spawned showers and thunderstorms along residual convective outflows from the previous day's thunderstorm activity. Thunderstorms then shifted over portions of southeast Georgia during the early evening hours. An inland moving sea breeze prolonged shower and thunderstorms through the early overnight hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 27, 4:50 PM EST, 54 minutes earlier.
Area forecast discussion, Jun 27, 4:50 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EDT SUN JUN 27 2010
.SYNOPSIS...
HIGH PRESSURE WILL DOMINATE THROUGH WEDNESDAY. A COLD FRONT WILL
DROP SOUTH THROUGH THE REGION THURSDAY. HIGH PRESSURE WILL BUILD
OVER THE REGION LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
STRONGEST THUNDERSTORMS ACROSS NORTHERN COUNTIES WILL SHIFT
OFFSHORE...WHILE NEW THUNDERSTORMS WILL DEVELOP OVER/MOVE INTO
S/SW COUNTIES THROUGH EARLY EVENING. THE POTENTIAL FOR BRIEF
DAMAGING WIND GUSTS AND VERY HEAVY RAIN WILL CONTINUE INTO EARLY
EVENING.
DUE TO THUNDERSTORMS/CLOUD COVER...DISCONTINUED THE HEAT ADVISORY
FOR MOST SC COUNTIES.
EXPECT A RATHER MUGGY NIGHT WITH OVERNIGHT LOWS BOTTOMING OUT IN
THE MID TO UPPER 70S...WITH LOWS AROUND 80 TO THE LOWER 80S ALONG
THE COAST.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...UPPER LVL RIDGING WILL CONTINUE TO WEAKEN OVER THE
SOUTHEASTERN UNITED STATES AS A TROUGH DEVELOPS OVER THE
NORTHEASTERN UNITED STATES. OVERALL HIGH TEMPS WILL REMAIN IN THE
LOW 90S AS H5 HEIGHTS LOWER TO 5880/5890 METERS AND 1000-850MB
HEIGHTS LOWER TO 1420/1430 METERS. SFC DEWPTS HOWEVER...WILL
REMAIN IN THE LOW/MID 70S...THUS MAINTAINING WIDESPREAD HEAT
INDICES BETWEEN 100-105 F. SOME MIXING OUT OF DEWPTS SHOULD OCCUR
DURING THE AFTERNOON PEAK HOURS...BUT CONDITIONS MAY STILL WARRANT
A HEAT ADVISORY...ESPECIALLY WEST OF THE AFTERNOON SEABREEZE IN
SOUTH CAROLINA.
HAVE MAINTAINED WIDESPREAD 40 POPS OVER THE FORECAST AREA AS STRONG
SFC HEATING/SUFFICIENT MOISTURE AND LEESIDE TROUGH PERSISTS OVER THE
MIDLANDS THROUGH MIDWEEK. WEAK WIND FIELDS ALONG WITH PWATS
AROUND 2 INCHES SUGGEST THUNDERSTORMS CAPABLE OF PRODUCING HEAVY
RAINFALL OVER LOCALIZED AREAS. MOST ACTIVITY WILL LIKELY DIMINISH A
FEW HOURS AFTER SUNSET. OVERNIGHT LOWS WILL REMAIN IN THE MID/UPPER
70S.
TUESDAY AND WEDNESDAY...A DEEP TROUGH OF LOW PRESSURE WILL SHIFT OFF
THE NORTHEAST SHORE THROUGH MIDWEEK. A TRAILING COLD FRONT
ASSOCIATED WITH THIS TROUGH WILL SLOWLY MAKE WAY TO THE SOUTHEAST
FROM THE NORTHWEST. AS THIS PROCESS UNFOLDS...DEEP MOISTURE WILL
ADVECT FROM THE GULF OF MEXICO OVER SOUTHEAST GEORGIA AND SOUTHEAST
SOUTH CAROLINA AHEAD OF THE COLD FRONT. MODEST ISENTROPIC ASCENT
ALONG WITH A SERIES OF H5 SHORTWAVES WILL PROVIDE ENHANCED LIFTING
FOR SHOWERS/THUNDERSTORMS THROUGH WEDNESDAY. HAVE THEREFORE
INCREASED POPS FROM 40/50 TUESDAY TO 50/60 BY WEDNESDAY. HAVE ALSO
MAINTAINED CHANCE POPS DURING OVERNIGHT HOURS WHILE DEEP MOISTURE
AND ENHANCED UPLIFTING REMAINS OVER THE SOUTHEAST.
OVERALL HIGH TEMPS WILL REMAIN IN THE LOW 90S AS ISENTROPIC ASCENT
AND A RIGHT REAR QUADRANT OF AN H25 JET INCREASE CLOUD COVER OVER
THE SOUTHEAST WHILE THE COLD FRONT BEGINS TO SHIFT THROUGH THE
MIDLANDS LATE WEDNESDAY. ALTHOUGH SFC DEWPTS ARE EXPECTED TO REMAIN
IN THE MID 70S DURING THE PEAK HEATING HOURS...CLOUD COVER WILL
LIMIT STRONG HEATING...THUS HEAT ADVISORY CONDITIONS ARE NOT
EXPECTED AT THIS TIME. OVERNIGHT LOWS WILL REMAIN IN THE MID/UPPER
70S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
DESPITE DISAGREEMENT IN PATTERN DETAILS...MODEL SOLUTIONS ALL LEAN
TOWARD THE STRONG COLD FRONT PROGRESSING COMPLETELY THROUGH THE
FORECAST AREA THURSDAY AND FRIDAY. SHOWER/THUNDERSTORM CHANCES
WILL DECREASE FROM NORTHWEST TO SOUTHEAST ON THURSDAY...AS THE
FRONTAL SYSTEM PULLS DEEP MOISTURE SOUTH OF THE REGION.
TEMPERATURES WILL LIKELY RETURN TO SEASONAL NORMALS THURSDAY INTO
THE WEEKEND...OR PERHAPS A DEGREE OR TWO COOLER. CONSIDERING
LOWER DEWPOINTS AND A LACK OF DEEP MOISTURE BEHIND THE COLD
FRONT...IT IS POSSIBLE THAT EVEN TYPICAL SUMMERTIME THUNDERSTORM
DEVELOPMENT WILL BE SUPPRESSED LATE WEEK.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
THUNDERSTORMS WILL IMPACT BOTH TERMINALS THROUGH EARLY EVENING.
THEN...VFR CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE
NIGHT AND FIRST HALF OF THE DAY MONDAY. HOWEVER...RAINFALL HAS
INCREASED THE POTENTIAL FOR BRIEF MVFR OR LOWER CONDITIONS LATER
TONIGHT.
EXTENDED AVIATION OUTLOOK...BRIEF PERIODS OF MVFR/IFR CEILINGS
AND/OR VISIBILITIES ARE POSSIBLE DURING AFTERNOON/EVENING
THUNDERSTORMS. OTHERWISE VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR
THE REMAINDER OF THE PERIOD.
&&
.MARINE...
ATLANTIC HIGH PRESSURE WILL CONTINUE TO HOLD STRONG OVER THE COASTAL
WATERS TONIGHT. EXPECT A FAIRLY DECENT NOCTURNAL SURGE WITH
SOUTHERLY WINDS OF 15 TO 20 KT ACROSS PORTIONS OF THE WATERS...BUT
WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT THRESHOLDS.
MONDAY THROUGH THURSDAY...ATLANTIC HIGH PRESSURE WILL BEGIN TO
WEAKEN THROUGH WEDNESDAY AS A TROUGH SHIFTS OFF THE NORTHEAST COAST.
WE MAY SEE NOCTURNAL WIND SURGES OF 15 TO 20 KNOTS DURING OVERNIGHT
PERIODS AS LOW LVL WINDS INCREASE AROUND THE SOUTHERN BASE OF THE
TROUGH. HIGHEST WINDS ARE ANTICIPATED OVER NORTHERN SC WATERS BEYOND
20 NM. SOUTHEAST SWELLS WITH PERIODS OF 8 SECONDS WILL ALSO
CONTRIBUTE TO SEAS BUILDING BETWEEN 4 TO 5 FEET OVER OUTER SC/GA
WATERS. CONDITIONS ARE EXPECTED TO FALL SHORT OF SCA CRITERIA.
OTHERWISE EXPECT SOUTHWEST WINDS BETWEEN 10 TO 15 KNOTS BECOMING
SOUTHEAST AROUND 15 KNOTS DURING AFTERNOON SEABREEZE CIRCULATIONS.
SEAS SHOULD REMAIN BETWEEN 2 TO 3 FEET FOR WATERS WITHIN 20 NM OF
THE COASTS.
FORECAST MODELS CONTINUE TO DISAGREE ON DETAILS REGARDING THE TIMING
OF FRONTAL PASSAGE AND A POTENTIAL SURFACE WAVE DEVELOPING ALONG THE
BOUNDARY. AS A RESULT...THERE IS STILL QUITE A BIT OF FORECAST
UNCERTAINTY REGARDING WINDS AND SEAS MID WEEK. USING A BLEND OF
HPC GUIDANCE AND PERSISTENCE...CURRENT THINKING IS THAT THE COLD
FRONT WILL CROSS THE WATERS THURSDAY. THUS WINDS COULD BECOME SOLID
ONSHORE BY WEDNESDAY...BEFORE SHIFTING NORTHEAST THURSDAY THROUGH
THE REMAINDER OF THE WEEK.
RIP CURRENTS...A SOUTHEAST 8-9 SECOND SWELL COUPLED WITH BREEZE
CONDITIONS ALONG THE BEACHES AND INFLUENCES FROM THE RECENT FULL
MOON WILL SUPPORT A MODERATE RISK FOR RIP CURRENTS AT ALL BEACHES
THROUGH THIS EVENING.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042.
MARINE...NONE.
&&Hazardous weather outlook, Jun 27, 4:55 PM EST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT SUN JUN 27 2010
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-281000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-
555 PM EDT SUN JUN 27 2010
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
EXCESSIVE HEAT...HEAT INDICES MAY EXCEED 105 DEGREES MONDAY
AFTERNOON. A HEAT ADVISORY MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ117-119-139-141-281000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
555 PM EDT SUN JUN 27 2010
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
MODERATE RISK FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
EXCESSIVE HEAT...HEAT INDICES MAY EXCEED 105 DEGREES MONDAY
AFTERNOON. A HEAT ADVISORY MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ043>045-047-052-281000-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-
TIDAL BERKELEY-
555 PM EDT SUN JUN 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
EXCESSIVE HEAT...HEAT INDICES MAY EXCEED 105 DEGREES MONDAY
AFTERNOON. A HEAT ADVISORY MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ048>051-281000-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
555 PM EDT SUN JUN 27 2010
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
EXCESSIVE HEAT...HEAT INDICES MAY EXCEED 105 DEGREES MONDAY
AFTERNOON. A HEAT ADVISORY MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-354-374-281000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
555 PM EDT SUN JUN 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 3:24 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT SUN JUN 27 2010
SCZ045-272100-
INLAND BERKELEY-
424 PM EDT SUN JUN 27 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 500 PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NEWLAND...MOVING NORTHEAST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3322 7944 3319 7948 3315 7952 3316 7957
3313 7963 3311 7964 3317 7973 3330 7964
3328 7958 3325 7952 3325 7949
TIME...MOT...LOC 2025Z 219DEG 5KT 3319 7958Special weather statement, Jun 27, 3:31 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT SUN JUN 27 2010
SCZ045-052-272100-
INLAND BERKELEY-TIDAL BERKELEY-
431 PM EDT SUN JUN 27 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 500 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CARNES CROSSROAD...MOVING SOUTHEAST AT 15
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLEGE PARK...GOOSE CREEK AND SANGAREE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
&&
LAT...LON 3296 8002 3297 8003 3300 8004 3300 8009
3305 8015 3314 8008 3309 7990
TIME...MOT...LOC 2031Z 302DEG 13KT 3306 8008Special weather statement, Jun 27, 3:51 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT SUN JUN 27 2010
SCZ043-044-048>050-272130-
BEAUFORT-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
451 PM EDT SUN JUN 27 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
COLLETON...CHARLESTON AND BEAUFORT COUNTIES THROUGH 530 PM EDT...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RED TOP TO
BEAUFORT MARINE CORPS AIR STATION...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...ARCHDALE...BEAUFORT...BENNETTS
POINT...CLARENDON...DALE...EDISTO ISLAND...FRIPP ISLAND...
HOLLYWOOD...JAMES ISLAND...JOHNS ISLAND...KIAWAH ISLAND...LADYS
ISLAND...PORT ROYAL...RAVENEL...ROCKVILLE...SEABROOK
ISLAND...WADMALAW ISLAND...WEST ASHLEY AND YONGES ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3247 8032 3256 8041 3249 8036 3252 8067
3248 8048 3248 8047 3246 8047 3248 8055
3241 8042 3231 8045 3225 8061 3225 8062
3234 8064 3232 8067 3250 8083 3297 8011
3269 7988
TIME...MOT...LOC 2051Z 325DEG 20KT 3282 8012 3248 8068Local storm report, Jun 27, 4:21 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL BONNEAU 33.31N 79.96W
06/27/2010 E0.75 INCH BERKELEY SC PUBLIC
PUBLIC REPORTED PENNY SIZE HAIL LASTING A FEW MINUTES.
&&
DPBSpecial weather statement, Jun 27, 5:04 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
604 PM EDT SUN JUN 27 2010
GAZ118-119-SCZ047-051-272230-
COASTAL CHATHAM-COASTAL JASPER-INLAND CHATHAM-INLAND JASPER-
604 PM EDT SUN JUN 27 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM AND JASPER
COUNTIES THROUGH 630 PM EDT...
AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PORT WENTWORTH...MOVING EAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GARDEN CITY...MEINHARD...MONTEITH...PORT WENTWORTH...SAVANNAH AIRPORT
AND BELLINGER HILL AREA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3208 8119 3219 8125 3226 8100 3222 8101
3219 8099 3219 8096 3217 8094 3213 8096
3213 8091 3211 8092 3209 8090 3207 8091
3206 8090
TIME...MOT...LOC 2204Z 265DEG 7KT 3215 8111Local storm report, Jun 27, 5:33 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT SUN JUN 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 5 SSE ADAMS RUN 32.65N 80.32W
06/27/2010 CHARLESTON SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED 1 TREE DOWN NEAR THE
INTERSECTION OF PARK ISLAND ROAD AND WHITE POINT ROAD.
&&
DPBEvent by event
15 thunderstorm wind, 3 hail, 2 flash flood. Local standard time, as filed.
Thunderstorm Wind, Chatham
- When
- June 27, 5:44 PM EST to 5:45 PM EST
- Where
- Chatham County, 0.58 mi W of Port Wentworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.150, -81.180
Law enforcement reported a power pole down on Osteen Street.
Thunderstorm Wind, Tattnall
- When
- June 27, 5:45 PM EST to 5:55 PM EST
- Where
- Tattnall County, 2.45 mi ENE of Tison
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 31.940, -81.980
An emergency manager reported approximately 25 trees uprooted and power lines down around the Glennville to Mendes areas.
Thunderstorm Wind, Chatham
- When
- June 27, 5:54 PM EST to 5:55 PM EST
- Where
- Chatham County, 1.36 mi ESE of Central Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.070, -81.100
The reported large tree branches down at the intersection of Martin Luther King Boulevard and West Gaston Street.
Thunderstorm Wind, Chatham
- When
- June 27, 5:55 PM EST to 5:56 PM EST
- Where
- Chatham County, 0.59 mi W of Bona Bella
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.100, -81.180
The public reported several 8 feet long branches down in the neighborhood. The branches were 3 to 4 inches in diameter.
Thunderstorm Wind, Chatham
- When
- June 27, 6:00 PM EST to 6:01 PM EST
- Where
- Chatham County, 0.59 mi W of Bona Bella
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 32.100, -81.180
The public reported a 60 feet tall tree down and metal awning pulled back on a structure by wind.
Thunderstorm Wind, Chatham
- When
- June 27, 6:00 PM EST to 6:01 PM EST
- Where
- Chatham County, Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 32.050, -81.080
A trained spotter reported a large limb and power line down on a shed.
Hail, Chatham
- When
- June 27, 6:09 PM EST to 6:10 PM EST
- Where
- Chatham County, Pooler
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.120, -81.250
A spotter reported penny size hail ongoing at the present time.
Hail, Chatham
- When
- June 27, 6:10 PM EST to 6:11 PM EST
- Where
- Chatham County, 0.59 mi W of Bona Bella
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.100, -81.180
The public reported quarter size hail that lasted 5 minutes on Branson Road. Penny size hail was still falling 15 minutes later.
Thunderstorm Wind, Chatham
- When
- June 27, 6:10 PM EST to 6:11 PM EST
- Where
- Chatham County, 0.59 mi W of Bona Bella
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 32.100, -81.180
The public reported 2 trees down at a residence. The trees were 40 feet tall.
Thunderstorm Wind, Chatham
- When
- June 27, 6:20 PM EST to 6:21 PM EST
- Where
- Chatham County, Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 32.050, -81.080
The public reported several 7 to 8 feet branches down in Savannah. The branches were 4 to 6 inches in diameter.
Flash Flood, Chatham
- When
- June 27, 6:30 PM EST to 7:01 PM EST
- Where
- Chatham County, 2.67 mi ENE of Savannah to 0.81 mi E of Central Jct
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.069, -81.040
Law enforcement reported numerous roads not passable due to flooding near the intersections of Victory and Bull Street, Victory and Martin Luther King Street, Edgelawn and Pennsylvania Street, Tennessee and Pennsylvania Street and Gwinnett and Pennsylvania Street.
Thunderstorm Wind, Liberty
- When
- June 27, 6:37 PM EST to 6:38 PM EST
- Where
- Liberty County, 0.69 mi N of Riceboro
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 31.740, -81.430
Law enforcement reported multiple trees down on power lines on Oak Creek Road and Big Oak Road.
Thunderstorm Wind, Long
- When
- June 27, 6:50 PM EST to 6:51 PM EST
- Where
- Long County, 5.13 mi WNW of Donald
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.850, -81.930
A fire department reported a tree down on US Highway 301 near the Long and Tattnall county line.
Flash Flood, Chatham
- When
- June 27, 7:01 PM EST to 8:30 PM EST
- Where
- Chatham County, 1.7 mi SSE of Central Jct to 1.33 mi E of Savannah
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.057, -81.109
Law enforcement reported numerous roads still not passable due to flooding near the intersections of Victory and Bull Street, Victory and Martin Luther King Street, Edgelawn and Pennsylvania Street, Tennessee and Pennsylvania Street and Gwinnett and Pennsylvania Street.
Thunderstorm Wind, Effingham
- When
- June 27, 7:08 PM EST to 7:09 PM EST
- Where
- Effingham County, 0.58 mi E of Ardmore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.500, -81.410
An emergency manager reported an 18 inch diameter oak tree blown down on Wes Edwards Road near Old Dixie Highway.
Thunderstorm Wind, Bulloch
- When
- June 27, 7:10 PM EST to 7:11 PM EST
- Where
- Bulloch County, 1.36 mi ESE of Hubert
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.290, -81.460
An emergency manager reported a 36 inch diameter pine tree blown down on Highway 119 about 1 mile from the Bulloch county line.
Thunderstorm Wind, Effingham
- When
- June 27, 7:26 PM EST to 7:27 PM EST
- Where
- Effingham County, 0.58 mi W of Marlow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.270, -81.390
A trained spotter reported a tree down near the intersection of Midland and Blue Jay Street.
Hail, Long
- When
- June 27, 7:34 PM EST to 7:35 PM EST
- Where
- Long County, 2.45 mi WNW of Donald
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.830, -81.890
The public reported penny size hail.
Thunderstorm Wind, Effingham
- When
- June 27, 7:34 PM EST to 7:35 PM EST
- Where
- Effingham County, 3.5 mi S of Marlow
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 32.220, -81.370
An emergency manager reported a 44 inch diameter tree blown down on Highway 17 near Blue Jay Road. A small truck hit the tree after it had fallen. The driver was killed.
Thunderstorm Wind, Chatham
- When
- June 27, 7:45 PM EST to 7:46 PM EST
- Where
- Chatham County, Bloomingdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 32.130, -81.300
The public reported tin roofing material peeled back off a roof due to strong winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Michigan, June 27, 20101 death · 4 injured · $1.3 million · EF1 · 7 events
- Excessive Heat in Pennsylvania, June 27, 20102 deaths · 2 events
- Tornado and Hail in Ohio, June 27, 2010$843,000 · EF1 · 48 events
- Flash Flood and Damaging Wind in Illinois, June 27, 2010$1.0 million · 52 kt wind · 2 events
- Tornado in Wisconsin, June 27, 20101 injured · $75,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 27, 2010$175,000 · 60 kt wind · 14 events
- Tornado and Hail in Pennsylvania, June 27, 2010$208,000 · EF0 · 8 events
- Flash Flooding and Hail in Illinois, June 27 to 28, 2010$137,000 · 52 kt wind · 15 events
- Damaging Wind and Lightning Strike in Indiana, June 27, 2010$200,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Georgia, June 27, 2010$137,000 · 1 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 27, 20101 injured · $100,000 · EF0 · 5 events
- Damaging Winds and Lightning Strike in North Carolina, June 27, 20101 injured · $100,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246244, 246252, 246242, 246239, 246361, 246362, 246228, 246236, 246249, 246251, 246141, 246360, 246363, 246410, 246368, 246370, 246365, 246238, 246381, 246364.